Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 35, NWS Birmingham, AL

October 26, 2010Walker County, Winston County, Alabama

NWS Birmingham, AL issued this tornado warning at Oct 26, 2010, 2:28 PM CDT for Walker County, Winston County, Alabama. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 2:28 PM CDT (19:28 UTC)
Expired
Oct 26, 2010, 3:00 PM CDT
In force
32 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 92 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 2:30 PM CDTTSTM WND GST 0Jasper, ALCR5 HOSE HILL RD WIND GUST 45 MPH WITH VERY HEAVY RAIN. RPT VIA HAM RADIO OPERATOR.
Oct 26, 2:30 PM CDTTSTM WND GST 45Jasper, ALCR5 HOSE HILL RD WIND GUST 45 MPH WITH VERY HEAVY RAIN. RPT VIA HAM RADIO OPERATOR.
Oct 26, 2:35 PM CDTTSTM WND DMG4 Wsw Jasper, ALHOLLY GROVE ROAD NEAR CORRIDOR X, THE ROOF WAS BLOWN OFF A BARN, TRAPPING SEVERAL HORSES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 9:27 AM CDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WFUS54 KBMX 261928
TORBMX
ALC127-133-262000-
/O.NEW.KBMX.TO.W.0035.101026T1928Z-101026T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN WALKER COUNTY IN CENTRAL ALABAMA...
  SOUTHEASTERN WINSTON COUNTY IN NORTHWEST ALABAMA...

* UNTIL 300 PM CDT

* AT 224 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
  WAS LOCATED 6 MILES NORTH OF OAKMAN...OR 9 MILES SOUTHWEST OF
  JASPER...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JASPER...CURRY...LAKE SHORE...GAMBLE...WALKER COUNTY AIRPORT...
  MANCHESTER AND WILSON BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3412 8711 3411 8710 3394 8710 3392 8708
      3390 8709 3389 8700 3387 8699 3372 8740
      3382 8749
TIME...MOT...LOC 1928Z 234DEG 43KT 3382 8737

$$

GOGGINS
2 follow-up statements
542 
WWUS54 KBMX 261935
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT TUE OCT 26 2010

ALC127-133-262000-
/O.CON.KBMX.TO.W.0035.000000T0000Z-101026T2000Z/
WALKER AL-WINSTON AL-
235 PM CDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WINSTON AND
NORTHEASTERN WALKER COUNTIES UNTIL 300 PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR JASPER...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  JASPER...CURRY...LAKE SHORE...WALKER COUNTY AIRPORT...MANCHESTER
  AND WILSON BEND.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3378 8733 3386 8740 3412 8711 3411 8710
      3394 8710 3392 8708 3390 8709 3389 8700
      3387 8699
TIME...MOT...LOC 1936Z 240DEG 37KT 3385 8729

$$

GOGGINS
548 
WWUS54 KBMX 261943
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT TUE OCT 26 2010

ALC127-133-262000-
/O.CON.KBMX.TO.W.0035.000000T0000Z-101026T2000Z/
WALKER AL-WINSTON AL-
243 PM CDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WINSTON AND
NORTHEASTERN WALKER COUNTIES UNTIL 300 PM CDT...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR JASPER...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  CURRY...LAKE SHORE AND WILSON BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3384 8727 3390 8731 3412 8711 3411 8710
      3394 8710 3392 8708 3390 8709 3389 8700
      3387 8699
TIME...MOT...LOC 1942Z 240DEG 37KT 3387 8721

$$

61

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 26, 12:50 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Oct 26, 12:50 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT TUE OCT 26 2010

.UPDATE...MESOSCALE UPDATE AND AVIATION DISCUSSION.

&&

.DISCUSSION...

THE FIVE NORTHWESTERN-MOST COUNTIES OF THE BIRMINGHAM CWA APPEAR TO
HAVE THE GREATEST SEVERE WEATHER POTENTIAL EARLY ON...WITH
INCREASING UNSTABLE CONDITIONS ARE CONTINUED SUFFICIENT SHEAR FOR
ROTATING STORMS.  LOOKS LIKE CELLS WERE TRYING TO GET DEVELOPING IN
EAST CENTRAL MISSISSIPPI...AND IF THESE DO STRENGTHEN THEN THEIR
TRAJECTORIES WOULD MOST LIKELY TAKE THEM INTO WEST CENTRAL ALABAMA.
LOOKING AT THE VARIOUS CAPE FIELDS ON SPC HOMEPAGE...ONE CAN INFER
THAT AS YOU GET FARTHER WEST INTO MS...THE STORMS ARE ROOTED LESS AT
THE SURFACE.

IF NOTHING ELSE...THE BANDED STRUCTURE OF RADAR ECHOES IS QUITE
INTERESTING...AND MIGHT BE INDICATIVE OF GRAVITY WAVES THAT MAY
EVENTUALLY PROVIDE AN OTHERWISE MISSING SUBSTANTIAL LIFTING
MECHANISM.

/61/

&&

.AVIATION...18Z TAF DISCUSSION.

THE MORNING STRATUS HAS LIFTED INTO A VFR SUPPORTIVE STRATO-CUMULUS
DECK ACROSS CENTRAL ALABAMA...AND I THINK THE PREDOMINANT CLOUD
CONDITION WILL REMAIN LIKE THIS THROUGH THE AFTERNOON.  TIMING OF
SHOWERS AND STORMS INTO INDIVIDUAL TAF SITES IS A BIT MORE
PROBLEMATIC THAN TYPICAL FOR THIS TYPE OF SYSTEM...DUE TO
UNCERTAINTIES INVOLVED WITH THE SPEED OF THE ONGOING ADVANCING
CONVECTION. I AM MORE CERTAIN THAT TCL...BHM...AND EET WILL SEE SOME
SIGNIFICANT STORMINESS BEFORE 27/0000Z...BUT LESS CERTAIN ABOUT
ANB.  WOULD NOT BE SURPRISED IF IT TOOK 18-24 HOURS BEFORE THE RAIN
ACTUALLY GETS TO MGM AND TOI.

/61/

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT FOR ENTIRE AREA.

&&
Hazardous weather outlook, Oct 26, 1:55 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT TUE OCT 26 2010

ALZ011>015-017>050-271830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
155 PM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS
AND ISOLATED TORNADOES...ARE POSSIBLE ACROSS CENTRAL ALABAMA
THROUGH TONIGHT.  SEVERE STORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND LAST AS LATE AS MIDNIGHT.  THE GREATEST RISK FOR
SEVERE STORMS AND TORNADOES APPEARS TO BE ALONG AND NORTH OF A
CARROLLTON...TUSCALOOSA...COLUMBIANA...TALLADEGA...AND HEFLIN. A
STRONG TORNADO MAY BE POSSIBLE.

A FEW SEVERE STORMS...WITH WIND AND HAIL THREATS...WILL BE POSSIBLE
FARTHER SOUTH THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS...BUT
SHEAR VALUES WILL LIMIT POTENTIAL TORNADO FORMATION FOR NOW.

WINDS WILL BE QUITE STRONG THROUGH THIS AFTERNOON...EVEN OUTSIDE OF
THUNDERSTORM AREAS. SUSTAINED WINDS ARE EXPECTED TO BE FROM 15 TO 25
MPH...WITH GUSTS 40 TO 45 MPH...ESPECIALLY ON THE HIGHER RIDGES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG STORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT SLOWLY
MOVES SOUTHWARD ACROSS CENTRAL ALABAMA. WIND GUSTS WILL BE THE
PRIMARY THREAT.

TEMPERATURES WILL BE COLD ON FRIDAY MORNING THROUGH SUNDAY
MORNING...BEHIND THE COLD FRONT. WITH CALM WINDS AND CLEAR
SKIES...THE POTENTIAL FOR FROST WILL BE POSSIBLE ACROSS THE NORTH ON
FRIDAY AND SUNDAY MORNING...WITH ALL OF CENTRAL ALABAMA SEEING A
FROST ON SATURDAY MORNING. A FEW LOCATIONS ACROSS THE NORTH...MAY
EVEN SEE A BRIEF FREEZE ON SATURDAY MORNING. THERE STILL COULD BE
SOME CHANGES SO STAY TUNED OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
DUE TO A SEVERE THUNDERSTORM AND TORNADO THREAT THIS THROUGH THIS
EVENING.

16

In the hours before

Local storm report, Oct 26, 8:46 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             2 N GALLION             32.53N 87.72W
10/24/2010  E1.00 INCH       HALE               AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED IN FAR SOUTHERN HALE
            COUNTY. SOME HAIL MAY HAVE BEEN LARGER AND IT LASTED FOR
            2 TO 3 MINUTES.

&&

LINHARES
Local storm report, Oct 26, 9:07 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             1 W BLOUNTSVILLE        34.10N 86.59W
10/24/2010  E1.00 INCH       BLOUNT             AL   PUBLIC

            QUARTER SIZE HAIL WAS OBSERVED NESR BLOUNTSVILLE.

&&

LINHARES
Local storm report, Oct 26, 9:08 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     1 NNE BLOUNTSVILLE      34.11N 86.57W
10/24/2010                   BLOUNT             AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 231 NEAR
            BLOUNTSVILLE.

&&

LINHARES
Local storm report, Oct 26, 9:10 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND DMG     STRAWBERRY              34.25N 86.49W
10/25/2010                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR STRAWBERRY.

&&

LINHARES
Local storm report, Oct 26, 9:18 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     5 SSE SELMA             32.36N 86.99W
10/24/2010                   DALLAS             AL   EMERGENCY MNGR

            TWO STORAGE SHEDS OVERTURNED AND TREES DOWN AT CRAIG
            FIELD INDUSTRIAL PARK. ONE BUILDING SUSTAINED ROOF
            DAMAGE. POWER LINES WERE BLOWN DOWN.

0610 PM     TSTM WND DMG     1 SE BURNSVILLE         32.47N 86.88W
10/24/2010                   DALLAS             AL   EMERGENCY MNGR

            TREES REPORTED DOWN ALONG RIVER RD AND LAKEWOOD ESTATE RD
            IN BURNSVILLE.

0625 PM     TSTM WND DMG     6 WSW VIDA JUNCTION     32.56N 86.78W
10/24/2010                   AUTAUGA            AL   EMERGENCY MNGR

            TREE ON A VEHICLE ON COUNTY ROAD 40. NO INJURIES
            REPORTED.

0636 PM     HAIL             BILLINGSLEY             32.66N 86.71W
10/24/2010  E1.00 INCH       AUTAUGA            AL   EMERGENCY MNGR

            REPORTED IN BILLINGSLEY NEAR THE CHILTON AND AUTAUGA
            COUNTY LINE.

0655 PM     HAIL             1 SE CLANTON            32.83N 86.62W
10/24/2010  E1.50 INCH       CHILTON            AL   EMERGENCY MNGR

            QUARTER TO PING PONG BALL SIZE HAIL REPORTED ALONG TEMPLE
            RD.

0700 PM     HAIL             5 NE CLANTON            32.88N 86.57W
10/24/2010  E0.75 INCH       CHILTON            AL   TRAINED SPOTTER

            REPORTED ALONG CR 32.

0700 PM     HAIL             1 NE CLANTON            32.86N 86.62W
10/24/2010  E0.88 INCH       CHILTON            AL   NWS EMPLOYEE

0707 PM     HAIL             2 NE CLANTON            32.86N 86.61W
10/24/2010  M1.00 INCH       CHILTON            AL   NWS EMPLOYEE

0743 PM     HAIL             PIN HOOK                32.36N 87.87W
10/24/2010  E1.00 INCH       MARENGO            AL   BROADCAST MEDIA

0745 PM     HAIL             LINDEN                  32.31N 87.80W
10/24/2010  E2.75 INCH       MARENGO            AL   BROADCAST MEDIA

            MEDIA REPORTS A MIX BETWEEN BASEBALL AND GOLF BALL SIZE
            HAIL IN LINDEN.

0750 PM     HAIL             MCCALLA                 33.35N 87.01W
10/24/2010  E0.25 INCH       JEFFERSON          AL   BROADCAST MEDIA

0800 PM     HAIL             GALLION                 32.50N 87.72W
10/24/2010  E0.88 INCH       HALE               AL   FIRE DEPT/RESCUE

            NICKEL SIZED HAIL REPORTED BY FIRE DEPT

0803 PM     HAIL             2 N GALLION             32.53N 87.72W
10/24/2010  E1.00 INCH       HALE               AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED IN FAR SOUTHERN HALE
            COUNTY. SOME HAIL MAY HAVE BEEN LARGER AND IT LASTED FOR
            2 TO 3 MINUTES.

0811 PM     HAIL             BESSEMER                33.38N 86.96W
10/24/2010  E0.50 INCH       JEFFERSON          AL   BROADCAST MEDIA

0904 PM     HAIL             5 S BLOUNTSVILLE        34.02N 86.57W
10/24/2010  E0.50 INCH       BLOUNT             AL   LAW ENFORCEMENT

0910 PM     TSTM WND DMG     3 W GREEN POND          33.22N 87.18W
10/24/2010                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR WOODSTOCK.

0910 PM     HAIL             VANCE                   33.17N 87.23W
10/24/2010  E1.25 INCH       TUSCALOOSA         AL   PUBLIC

            HALF DOLLAR SIZE HAIL REPORTED IN DOWNTOWN VANCE.

0914 PM     HAIL             1 WNW VANCE             33.18N 87.25W
10/24/2010  E1.75 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED NEAR THE MERCEDES PLANT NEAR
            VANCE.

0915 PM     TSTM WND DMG     5 NW VALLEY CREEK       33.44N 87.13W
10/24/2010                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN BLOCKING THE ROADWAY ON LOCK 17 ROAD.

0915 PM     TSTM WND DMG     VANCE                   33.17N 87.23W
10/24/2010                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR BAMA ROCK GARDEN ROAD
            AND HIGHWAY 11.

0920 PM     HAIL             2 NNW TANNEHILL IRONWOR 33.28N 87.09W
10/24/2010  E1.75 INCH       TUSCALOOSA         AL   BROADCAST MEDIA

0925 PM     HAIL             LAKE VIEW               33.28N 87.14W
10/24/2010  E0.88 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            DIME TO NICKEL SIZE HAIL WAS REPORTED IN LAKE VIEW.

1038 PM     HAIL             1 W BLOUNTSVILLE        34.10N 86.59W
10/24/2010  E1.00 INCH       BLOUNT             AL   PUBLIC

            QUARTER SIZE HAIL WAS OBSERVED NESR BLOUNTSVILLE. THE
            HAIL LASTED ABOUT 5 MINUTES.

1050 PM     TSTM WND DMG     1 NNE BLOUNTSVILLE      34.11N 86.57W
10/24/2010                   BLOUNT             AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 231 NEAR
            BLOUNTSVILLE.

1050 PM     HAIL             5 W SHORT CREEK         33.56N 87.18W
10/24/2010  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLF BALL SIZE HAIL COVERING THE GROUND NEAR THE MULBERRY
            FORK OF THE WARRIOR RIVER.

1055 PM     HAIL             4 S DORA                33.68N 87.08W
10/24/2010  E2.75 INCH       WALKER             AL   AMATEUR RADIO

            BASEBALL SIZE HAIL REPORTED NEAR THE COMMUNITY OF
            YERKWOOD. HAIL DENTED VEHICLE SIGNIFICANTLY AND SHATTERED
            PORTION OF THE WINDSHIELD.

1056 PM     HAIL             OAK GROVE               33.46N 87.15W
10/24/2010  E1.00 INCH       JEFFERSON          AL   BROADCAST MEDIA

1058 PM     HAIL             2 SSW DORA              33.71N 87.09W
10/24/2010  E2.75 INCH       WALKER             AL   PUBLIC

            BASEBALL SIZE HAIL REPORTED CRACKING VEHICLE WINDSHIELDS
            NEAR THE BURNWELL COMMUNITY

1100 PM     HAIL             NNE DORA                33.74N 87.08W
10/24/2010  E2.75 INCH       WALKER             AL   PUBLIC

            BASEBALL SIZE HAIL CAUSING SIGNIFICANT DAMAGE TO METAL
            ROOFTOPS AND VEHICLES.

1100 PM     TSTM WND DMG     2 E BIRMINGHAM          33.53N 86.76W
10/24/2010                   JEFFERSON          AL   EMERGENCY MNGR

            TREE DOWN ON A HOUSE ON 48TH STREET SOUTH.

1100 PM     TSTM WND DMG     2 E BIRMINGHAM          33.52N 86.76W
10/24/2010                   JEFFERSON          AL   AMATEUR RADIO

            TREES AND POWER LINES REPORTED DOWN ON 47TH PLACE
            SOUTH...50TH STREET SOUTH...AND 8TH AVENUE SOUTH IN
            BIRMINGHAM. TREES WERE BLOWN DOWN ONTO A HOME IN
            CRESTWOOD.

1100 PM     HAIL             NNE DORA                33.74N 87.08W
10/24/2010  E1.75 INCH       WALKER             AL   PUBLIC

            GOLF BALL SIZE HAIL REPORTED CAUSING DAMAGE TO VEHICLES
            IN THE CITY OF DORA.

1101 PM     TSTM WND GST     BIRMINGHAM AIRPORT      33.56N 86.75W
10/24/2010  M46.00 MPH       JEFFERSON          AL   ASOS

1106 PM     HAIL             CENTER POINT            33.64N 86.68W
10/24/2010  E0.75 INCH       JEFFERSON          AL   PUBLIC

            DIME TO PENNY SIZE HAIL WAS REPORTED IN CENTERPOINT.
            SEVERAL TREE LIMBS WERE SNAPPED OFF IN THE SAME AREA.

1112 PM     TSTM WND DMG     3 E BIRMINGHAM          33.71N 87.09W
10/24/2010                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN WITH POWER LINES AT 10TH AVE SOUTH.

1135 PM     TSTM WND DMG     ONEONTA                 33.95N 86.47W
10/24/2010                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN ON CHAMPION ROAD.

0130 AM     TSTM WND DMG     2 SSW SULLIGENT         33.87N 88.15W
10/25/2010                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ON BUCK JACKSON RD JUST SOUTH OF SULLIGENT.

0140 AM     TSTM WND DMG     BEAVERTON               33.93N 88.02W
10/25/2010                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN REPORTED DOWN IN THE TOWN OF BEAVERTON.

0140 AM     TSTM WND DMG     1 NE VERNON             33.76N 88.11W
10/25/2010                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ON BEAVER CREEK RD.

0205 AM     TORNADO          4 S HALEYVILLE          34.18N 87.61W
10/25/2010  F1               WINSTON            AL   NWS STORM SURVEY

            THE EF-1 TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF CR
            28 AND AL HWY 13 AND REMAINED ON THE GROUND FOR 10.5
            MILES. NUMEROUS STRUCTURES WERE DAMAGED OR DESTROYED.
            HUNDREDS OF HARDWOOD AND SOFTWOOD TREES WERE EITHER
            SNAPPED OR UPROOTED. MAXIMUM WIND SPEEDS WERE AROUND 100
            TO 110 MPH...AND THE DAMAGE PATH WAS 600 YARDS WIDE AT
            ITS WIDEST POINT.

0212 AM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
10/25/2010                   WINSTON            AL   BROADCAST MEDIA

            TRESS DOWN ACROSS COUNTY ROAD 32.

0212 AM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
10/25/2010                   WINSTON            AL   BROADCAST MEDIA

            SEVERAL TREES DOWN ON COUNTY ROAD 15.

0240 AM     TSTM WND DMG     COKER                   33.25N 87.69W
10/25/2010                   TUSCALOOSA         AL   PUBLIC

            TREES WERE BLOWN DOWN ALONG HIGHWAY 140 IN COKER.

0255 AM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
10/25/2010                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR NORTHWOOD LAKE. NUMEROUS
            TREE LIMBS WERE SNAPPED ON RIVER OAK ROAD. ONE HOME HAD
            SHUTTERS BLOWN OFF ALONG HIGHWAY 43.

0325 AM     TSTM WND DMG     STRAWBERRY              34.25N 86.49W
10/25/2010                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR STRAWBERRY.

0340 AM     TSTM WND DMG     6 S ONEONTA             33.86N 86.47W
10/25/2010                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN AND AROUND ONEONTA AND
            INLAND LAKE.

0340 AM     TSTM WND DMG     4 NNE NEWBERN           32.64N 87.51W
10/25/2010                   PERRY              AL   EMERGENCY MNGR

            TREES BLOCKING ROADWAY ALONG CR 24 NEAR PERRY HALE COUNTY
            LINE

0345 AM     HAIL             GALLION                 32.50N 87.72W
10/25/2010  E0.88 INCH       HALE               AL   EMERGENCY MNGR

            NICKEL SIZED HAIL REPORTED BY FIRE DEPT

0357 AM     LIGHTNING        MOUNTAINBORO            34.15N 86.13W
10/25/2010                   ETOWAH             AL   EMERGENCY MNGR

            LIGHTNING HIT A TREE AND IT THEN FELL ON HOUSE AT 2285
            MOUNTAINBORO ROAD.

0357 AM     TSTM WND DMG     MOUNTAINBORO            34.15N 86.13W
10/25/2010                   ETOWAH             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ALONG HAPPY HILL ROAD,ON MIZELL
            CIRCLE, ON COX GAP ROAD, OAK DRIVE, ALONG ROCKLEDGE ROAD
            AND ON LAWSON GAP ROAD.

0436 AM     TSTM WND DMG     OHATCHEE                33.78N 86.02W
10/25/2010                   CALHOUN            AL   EMERGENCY MNGR

            HIGHWAY 77 SHUT DOWN NORTH OF COBB ROAD.

0436 AM     TSTM WND GST     OHATCHEE                33.78N 86.02W
10/25/2010  E45.00 MPH       CALHOUN            AL   TRAINED SPOTTER

0445 AM     TSTM WND DMG     6 SE PLANTERSVILLE      32.60N 86.85W
10/25/2010                   AUTAUGA            AL   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN NEAR COUNTY ROAD 60 AND COUNTY ROAD
            7 IN THE JONES COMMUNITY.

0451 AM     TSTM WND GST     ANNISTON                33.66N 85.81W
10/25/2010  M60.00 MPH       CALHOUN            AL   ASOS

0452 AM     TSTM WND DMG     6 ESE MARKTON           33.85N 85.92W
10/25/2010                   CALHOUN            AL   EMERGENCY MNGR

            TREES DOWN AT INTERSECTION OF HWY 204 AND HWY 431 AND AT
            THE INTERSECTION OF GRAYTON ROAD AND GOODBRIDGE ROAD.

0452 AM     TSTM WND DMG     ANNISTON                33.66N 85.81W
10/25/2010                   CALHOUN            AL   EMERGENCY MNGR

            TREES BLOCKING ROADWAYS IN ANNISTON AND OXFORD.

0540 AM     TSTM WND DMG     FOSTERS CROSS ROADS     33.42N 85.56W
10/25/2010                   RANDOLPH           AL   EMERGENCY MNGR

            TREES DOWN IN THE AREA.

0642 AM     TSTM WND DMG     FORT DEPOSIT            31.99N 86.58W
10/25/2010                   LOWNDES            AL   EMERGENCY MNGR

            NUMEROUS TREE LIMBS WERE SNAPPED OFF IN THE SOUTHEASTERN
            PART OF THE COUNTY NEAR FORT DEPOSIT.

&&

LINHARES
Local storm report, Oct 26, 1:21 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND DMG 2 WSW UPPER BEAR CREEK  34.26N 87.73W
10/26/2010                   MARION             AL   FIRE DEPT/RESCUE

            VCNTY BEAR CREEK CR 367 AND SR 241S TREES AND POWER LINES
            DOWN

&&

MBAER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 8:01 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more22 hr
Oct 26, 12:20 PM CDTSevere Thunderstorm WarningBMXMarion, Winston25 min
Oct 26, 12:30 PM CDTTornado WarningBMXMarion15 min
Oct 26, 2:24 PM CDTSevere Thunderstorm WarningBMXMarion23 min
Oct 26, 2:39 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Walker51 min
Oct 26, 2:46 PM CDTTornado WarningBMXFayette, Walker29 min
Oct 26, 2:48 PM CDTTornado WarningBMXCalhoun, Etowah, St. Clair42 min
Oct 26, 3:11 PM CDTSevere Thunderstorm WarningBMXShelby49 min
Oct 26, 3:14 PM CDTTornado WarningBMXWalker, Winston38 min
Oct 26, 3:19 PM CDTTornado WarningBMXCalhoun, Cherokee, Etowah, St. Clair41 min
Oct 26, 3:22 PM CDTTornado WarningBMXBlount38 min
Oct 26, 3:39 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa51 min
Oct 26, 4:00 PM CDTTornado WarningBMXTuscaloosa26 min
Oct 26, 4:08 PM CDTTornado WarningBMXClay, Cleburne, Talladega52 min
Oct 26, 5:05 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph, Talladega40 min
Oct 26, 5:15 PM CDTTornado WarningBMXBlount30 min
Oct 26, 5:20 PM CDTTornado WarningBMXWinston11 min
Oct 26, 5:37 PM CDTTornado WarningBMXBlount20 min
Oct 26, 5:54 PM CDTTornado WarningBMXWalker, Winston13 min
Oct 26, 6:01 PM CDTTornado WarningBMXPickens, Tuscaloosa44 min
Oct 26, 6:36 PM CDTTornado WarningBMXTuscaloosa39 min
Oct 26, 6:49 PM CDTTornado WarningBMXBlount, Jefferson41 min
Oct 26, 6:50 PM CDTTornado WarningBMXFayette, Walker26 min
Oct 26, 6:55 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah50 min
Oct 26, 6:57 PM CDTTornado WarningBMXCherokee17 min

Nearby

Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.